Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 75, NWS Albuquerque, NM

July 28, 2000Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 28, 2000, 5:40 PM MDT for Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 28, 2000, 5:40 PM MDT (23:40 UTC)
Expired
Jul 28, 2000, 6:45 PM MDT
In force
65 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-426 J/kg
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS55 KABQ 282343
SVRABQ
NMC059-290045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 645 PM MDT

* AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORMS NEAR PASAMONTE AND FOLSOM...MOVING          
  SOUTHEAST AT 10 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE 
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3644 10380 3629 10393 3610 10358 3625 10335

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 28, 3:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUL 28 2000

VISIBLE SATELLITE IMAGERY AND SURFACE OBS SHOW WINDSHIFT/COLD FRONT
QUITE WELL IN NORTHEAST NM. THIS IS MOST ACTIVE AREA RIGHT NOW. AS
FRONT SLIDES DOWN PLAINS SO WILL TSTORMS. EAST WINDS TO DEVELOP IN
CENTRAL VALLEYS TONIGHT...INCREASING MOISTURE AND SETTING UP THE
CENTRAL VALLEYS FOR AN ACTIVE DAY SATURDAY.

WITH DEEPENING EASTERLY FLOW...TSTORMS MORE LIKELY TO FORM ALONG
CREST OF CENTRAL MOUNTAIN CHAIN AND MOVE WEST INTO PLACES LIKE
ABQ...SAF...SKX...CRZ...ETC. THIS SCENARIO NOW APPEARS MORE LIKELY
THAN THE CLASSIC SCENARIO OF TSTORMS FORMING OVER CONTDVD AND MOVING
EASTWARD INTO CENTRAL VALLEYS.

GIVEN THE ORIENTATION OF THE UPPER RIDGE SHOWN ON THE MRF...THE
DAILY ROUNDS OF AFTN TSTMS FORMING OVER CENTRAL MTNS WILL CONTINUE
TO MOVE SOUTH OR SOUTHWEST THROUGH THE EXTENDED. THIS FAVORS THE
CENTRAL VALLEYS AND THE FAR EAST WITH ONLY A VERY SLIGHT CHANCE.

ABQ BB 070/090 065/088 066 46243
SAF BB 062/086 058/084 059 46243
TCC BB 066/086 064/091 066 46211

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:11 PM MDTSevere Thunderstorm WarningABQTorrance49 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.